Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 100, NWS Fort Worth, TX

November 7, 20164 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 7, 2016, 6:56 PM CST for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 7, 2016, 6:56 PM CST (00:56 UTC)
Expired
Nov 7, 2016, 10:00 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Collin County, TX, Dallas County, TX, Denton County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 7, 7:01 PM CSTFLASH FLOODGrapevine, TXFM2499 BETWEEN GRAPEVINE MILLS BLVD AND GERAULT RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WGUS54 KFWD 080056
FFWFWD
TXC085-113-121-439-080400-
/O.NEW.KFWD.FF.W.0100.161108T0056Z-161108T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
656 PM CST MON NOV 7 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS...
  NORTHWESTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHEASTERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
  NORTHEASTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1000 PM CST

* AT 655 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. THIS RAINFALL WILL LEAD TO
  EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-LYING AREAS
  ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-WATER
  CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PLANO...IRVING...MCKINNEY...CARROLLTON...FRISCO...DENTON...
  RICHARDSON...LEWISVILLE...ALLEN...FLOWER MOUND...GRAPEVINE...
  COPPELL...THE COLONY...FARMERS BRANCH...SOUTHLAKE...CORINTH...
  HIGHLAND VILLAGE...ADDISON AND LAKE DALLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3317 9657 3289 9677 3289 9709 3299 9716
      3315 9714

$$

58
2 follow-up statements
497 
WGUS74 KFWD 080316
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
916 PM CST MON NOV 7 2016

TXC085-113-121-439-080400-
/O.CON.KFWD.FF.W.0100.000000T0000Z-161108T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLIN TX-DALLAS TX-DENTON TX-TARRANT TX-
916 PM CST MON NOV 7 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR
SOUTHWESTERN COLLIN...NORTHWESTERN DALLAS...SOUTHEASTERN DENTON AND
NORTHEASTERN TARRANT COUNTIES...

AT 914 PM CST...DOPPLER RADAR INDICATED THE HEAVY RAIN HAS ENDED OVER
NORTHEASTERN TARRANT...SOUTHEASTERN DENTON AND SOUTHWESTERN COLLIN
COUNTIES BUT CONTINUED OVER PARTS OF NORTHWESTERN DALLAS COUNTY.
2 TO OVER 4 INCHES OF RAIN HAS FALLEN ACROSS PARTS OF THE WARNED
AREA. RUNOFF FROM THIS RAIN WILL CONTINUE TO CAUSE FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PLANO...IRVING...MCKINNEY...CARROLLTON...FRISCO...DENTON...
RICHARDSON...LEWISVILLE...ALLEN...FLOWER MOUND...GRAPEVINE...
COPPELL...THE COLONY...FARMERS BRANCH...SOUTHLAKE...CORINTH...
HIGHLAND VILLAGE...ADDISON AND LAKE DALLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 3289 9709 3299 9716 3315 9714 3317 9657
      3289 9677

$$

58
909 
WGUS74 KFWD 080358
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
958 PM CST MON NOV 7 2016

TXC085-113-121-439-080407-
/O.EXP.KFWD.FF.W.0100.000000T0000Z-161108T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLIN TX-DALLAS TX-DENTON TX-TARRANT TX-
958 PM CST MON NOV 7 2016

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN COLLIN...NORTHWESTERN
DALLAS...SOUTHEASTERN DENTON AND NORTHEASTERN TARRANT COUNTIES WILL
EXPIRE AT 1000 PM CST...

THE HEAVY RAIN HAS ENDED. ADDITIONAL FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD
CLOSURES.  A SEPERATE FLASH FLOOD WARNING REMAINS IN EFFECT FOR
PARTS OF NORTHERN AND CENTRAL DALLAS COUNTY UNTIL MIDNIGHT. 

LAT...LON 3289 9709 3299 9716 3315 9714 3317 9657
      3289 9677

$$

58

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 3:31 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 7, 3:31 PM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
331 PM CST Mon Nov 7 2016

.DISCUSSION...
Two areas of showers and storms are ongoing across our forecast
area early this afternoon. The first, which has persisted pretty
much all day, continues to track steadily eastward generally north
of I-20, headed for the Piney Woods of East Texas. The second is
an area of somewhat stronger storms across parts of Central Texas,
where diurnal gains in buoyancy have allowed for more vigorous
updraft development. These southern storms may produce some brief
gusty winds and perhaps some small hail, but severe weather is
not anticipated at this time. With ascent in plentiful supply
given our proximity to an upper-low across Kansas, showers and
storms will be possible pretty much everywhere the rest of the
afternoon and into the evening. In the short-term, the highest
chances exist roughly along and east of the I-35 corridor.
Additional rainfall amounts through this evening will generally be
in the 0.25-0.75" range with localized amounts in excess of one
inch possible. This may lead to some isolated urban and small
stream flood issues.

This evening will feature decreasing precipitation chances for
our eastern counties as drier low-level air, characterized by
dewpoints in the 50s, slowly seeps in. To the west, an additional
area of showers and thunderstorms is expected to develop this
evening as a very weak front or trough axis--currently situated
from southwestern Oklahoma and into the Texas Big Country--slides
southeastward. Convection may ultimately be aided by a glancing
blow from an additional vort max currently coming out of the Texas
Panhandle. As a result, the highest PoPs for this evening and
overnight (60-70%) are painted effectively west of the I-35/35W
corridor. Storm motions may begin to slow tonight ahead of this
approaching boundary--into the 8-12 kt range. In addition,
earlier rainfall across our northwestern counties has resulted in
a decrease in 3-hr flash flood guidance values, although they
still remain respectably high in the 1.5 to 3 inch range. Any
convection tonight will be able to tap into anomalously rich
tropospheric moisture, with PWATs running 1-2 standard deviations
above normal. With this in mind, we'll need to keep an eye on
precip rates and repeated hits from storms, and a somewhat higher
flood threat may exists north and west of a Breckenridge to
Gainesville line tonight.

Precip chances will linger through the day on Tuesday as we will
not be able to scour out the tenacious low-level moisture. By
Tuesday night and into Wednesday, however, a good northerly push
of some drier air will begin to shut precipitation chances down
from north to south. I've retained a low chance of showers through
Wednesday morning.

We'll be in a precarious position between a filling upper-level
low to the west and broad troughing across the northeastern CONUS
--in a col or saddle point in the mid-level flow from Wednesday
and beyond. As the upper-low sinks to our southwest and tends
towards equivalent barotropic, large-scale lift will come into
increasingly short supply. As a result, the official forecast will
continue to show precip-free conditions through Monday of next
week, but there may be some low-grade shots at precipitation
towards the end of the week.

Carlaw

&&

.AVIATION...
/ISSUED 1154 AM CST Mon Nov 7 2016/
/18Z TAFS/

Widespread IFR conditions along with ongoing showers and
thunderstorms prevail across much of North and Central Texas at
this hour. The main area of precipitation will continue to slowly
move off to the northeast and should at least temporarily result
in some improving conditions at the Metroplex airports. For the
better part of the remainder of the afternoon...think cigs will
generally be in the 700-1200 ft range with periodic restrictions
to visibility. As for additional precipitation...the upper trough
still remains to our west which means that we will likely see
additional scattered showers and thunderstorms through tonight.
For now...have the best timing between about 5pm and 8pm for
additional development...although we will have to see if the
scattered storms to the west can hold together. Later tonight...as
a cold front slides into the area...an additional threat for
showers and a few thunderstorms will exist. This should be in the
midnight to 4am timeframe. Otherwise...winds will shift to the
north with the front early Tuesday morning with IFR conditions
prevailing through the night. Conditions will improve slowly
through the day Tuesday.

Dunn

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    62  69  58  69  51 /  60  40  20  10  10
Waco                60  70  58  69  51 /  60  40  20  10  10
Paris               55  70  56  72  46 /  50  40  30  10  10
Denton              58  67  56  67  48 /  60  40  20  10  10
McKinney            57  68  56  69  48 /  60  40  30  10  10
Dallas              61  70  58  70  52 /  60  40  20  10  10
Terrell             58  69  58  70  49 /  50  40  30  10  10
Corsicana           60  71  58  70  52 /  50  40  20  10  10
Temple              60  71  57  68  52 /  60  40  20  10  10
Mineral Wells       58  66  54  65  47 /  70  30  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 7, 3:32 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CST MON NOV 7 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
332 PM CST MON NOV 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS MUCH OF NORTH TEXAS THROUGH TONIGHT. AREAS GENERALLY WEST
OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 WILL HAVE THE BEST
CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL
AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. SOME AREAS HAVE
ALREADY RECEIVED HEAVY RAINFALL OVER THE LAST FEW DAYS AND
ADDITIONAL RAINS MAY CAUSE SOME FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO TUESDAY BUT DRIER
AIR WILL BEGIN TO MOVE INTO THE REGION BEHIND A COLD FRONT.
LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH
ANY STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

In the hours before

Local storm report, Nov 7, 6:17 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CST MON NOV 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      3 W MOODY               31.32N  97.40W
11/07/2016                   MCLENNAN           TX   BROADCAST MEDIA

            HIGHWAY 107 CLOSED WEST OF MOODY DUE TO FLOODING OVER
            THE HIGHWAY.
Local storm report, Nov 7, 6:22 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CST MON NOV 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      2 S MCGREGOR            31.40N  97.42W
11/07/2016                   MCLENNAN           TX   BROADCAST MEDIA

            WATER RUNNING OVER MOTHER NEFF PARKWAY AT AG FARM ROAD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 7:28 PM CSTAreal Flood WarningFWDBell, Coryell, McLennan3 hr
Nov 7, 8:31 PM CSTRiver Flood WarningFWDDallas17 hr
Nov 7, 8:43 PM CSTAreal Flood AdvisoryFWDEastland3 hr
Nov 7, 8:54 PM CSTAreal Flood AdvisoryFWDDallas3 hr
Nov 7, 9:08 PM CSTFlash Flood WarningFWDDallas3 hr
Nov 7, 10:07 PM CSTAreal Flood AdvisoryFWDPalo Pinto3 hr
Nov 7, 10:29 PM CSTAreal Flood WarningFWDBell, Coryell3 hr
Nov 7, 11:37 PM CSTAreal Flood AdvisoryFWDErath3 hr
Nov 7, 11:56 PM CSTAreal Flood WarningFWDDallas3 hr
Nov 8, 12:25 AM CSTAreal Flood AdvisoryFWDBell, Coryell3 hr
Nov 8, 1:10 AM CSTAreal Flood AdvisoryFWDErath, Hood, Parker, Somervell3 hr
Nov 8, 2:34 AM CSTAreal Flood AdvisoryFWDBosque, Comanche, Erath, Hamilton3 hr
Nov 8, 6:09 AM CSTAreal Flood AdvisoryFWDBosque, Coryell, McLennan3 hr
Nov 8, 8:56 AM CSTAreal Flood AdvisoryFWDCollin, Hunt, Rockwall3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.